MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE

AIZU OLYMPUS CO., LTD. AUXILIARY WATER TUBE
Model Number MAJ-855
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned to olympus for evaluation.However, as part of the investigation into this report, an olympus endoscopy support specialist (ess) has been dispatched on-site to assess the reprocessing practices at the user facility.
 
Event or Problem Description
Olympus was informed that during an onsite visit, the user facility staff was not following the precleaning steps, the auxiliary water tube was not used as per instructions for use, the flushing pump was not pressed for 10 seconds as the last step in precleaning and the device did not travel with the endoscope to get reprocess.Therefore, pre-cleaning, nor manual cleaning, as well as high-level disinfectant level were not perform correctly.No patient infections or injuries reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture¿s final investigation.Correction to h6 "component code" of the initial report: component code "925-pump" should be removed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that there was difference of recognition on device handling between the user and recommendation by olympus.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
AUXILIARY WATER TUBE
Common Device Name
AUXILIARY WATER TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20355712
Report Number9610595-2024-19931
Device Sequence Number7199713
Product Code FDS
UDI-Device Identifier04953170071508
UDI-Public04953170071508
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-855
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown